Idaho, 2008

Wildfire in Idaho, August 26 to 28, 2008

August 26 to 28, 2008 · NWS PIH · 1 event in 1 county or zone

A 1,000 acre wire fire ignited on August 26th near the Ririe Reservoir and moved about 5 miles east of the Reservoir. The fire was considered contained on August 28th.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PIH wrote it up.

A 1,000 acre wire fire ignited on August 26th near the Ririe Reservoir and moved about 5 miles east of the Reservoir. The fire was considered contained on August 28th. No damage occurred.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 26, 12:13 PM MST, 2 hours 10 minutes earlier.

Area forecast discussion, Aug 26, 12:13 PM MST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
113 PM MDT TUE AUG 26 2008

.DISCUSSION...THE UPPER TROF HAS MOVED RAPIDLY OUT OF THE AREA THIS
AFTN...AND THE WINDS SHOULD GRADUALLY DIMINISH AS THE PRESSURE
GRADIENT RELAXES. WITH LIGHTER WINDS...CLEAR SKIES...AND A
RELATIVELY DRY AIRMASS...TEMPS WILL DROP TO THE UPPER 30S WED
MORNING ACROSS THE SNAKE RIVER PLAIN. A MINOR WAVE MOVES DOWN THE NW
FLOW WHICH WILL DOMINATE THE PAC NW ON WED...BUT ALL INDICATIONS ARE
THAT ANY EFFECTS WILL BE NORTH OF THE FCST AREA. WINDS ALOFT WILL
STILL BE STRONG ON WED...SO EXPECT GUSTY WINDS AGAIN AS THE UPPER
FLOW MIXES DOWN TO THE SFC DURING THE AFTN. A FLAT UPPER RIDGE
BUILDS IN ON FRIDAY...AND IS QUICKLY REPLACED BY SW FLOW IN ADVANCE
OF THE NEXT UPPER TROF DUE INTO THE PAC NW ON SATURDAY. THE ECMWF
AND THE GFS ARE FAIRLY CONSISTENT WITH THIS FEATURE...BUT THE ECMWF
IS A LITTLE DEEPER. WILL KEEP THE LOW CEN MTN POPS SAT AFTN/EVE BUT
HAVE INCREASED THE POPS AND EXPANDED THEM TO THE REST OF THE MTN
AREAS ON SUN AS THE UPPER SYSTEM MOVES INTO THE NRN ROCKIES. WILL
TAPER OFF THE POPS ON MONDAY...AND MAINTAIN THE DRY CONDITIIONS FOR
TUE. HEDGES

.AVIATION...DRY FRONT MOVED THROUGH LAST NIGHT AND CONTINUES GUSTY
WINDS DUE TO TIGHT PRESSURE GRADIENT.  NEVERTHELESS...VFR CONDITIONS
WILL PERSIST ACROSS SERN ID WHILE SWLY WINDS GUSTING TO 30 MPH WILL
CONTINUE THROUGH THIS EVENING FOR MOST OF THE REGION.  RENWICK &&

.FIRE WEATHER...TRONG WINDS ARE BEING FELT ACROSS REGION THIS AFTN
BUT HUMIDITIES ARE QUITE HIGH SO FIRE WEATHER CRITERIA WILL NOT BE
MET.  PRESSURE GRADIENT WILL RELAX SOMEWHAT OVERNIGHT BUT PICK UP
AGAIN TOMORROW AFTN OVER NRN MTNS.  WINDS ARE EXPECTED TO GUST TO 30
MPH FROM THE W/SW WHILE REL HUMIDITIES WILL BE AT OR BELOW 15
PERCENT. THUS...RED FLAG WARNING HAS BEEN ISSUED FOR ID ZONES
475...476...477 FOR TOMORROW...VALID FROM 2PM TO 9PM DUE TO STRONG
WINDS AND LOW HUMIDITIES.  RENWICK
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR IDZ021. RED FLAG
WARNING FROM 2 PM UNTIL 9 PM MDT WEDNESDAY FOR ZONES 475-477.

&&
Hazardous weather outlook, Aug 26, 4:45 AM MST, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
545 AM MDT TUE AUG 26 2008

IDZ017>025-031-032-271200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-BIG AND
LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
545 AM MDT TUE AUG 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT.

A STRONG COLD FRONT HAS WORKED THROUGH EASTERN IDAHO WITH 20 TO 30
MPH WINDS ACROSS THE SNAKE RIVER PLAIN.  A LAKE WIND ADVISORY IS IN
EFFECT THROUGH 9 PM FOR THE AMERICAN FALLS RESERVOIR.  WINDS SHOULD
BEING TO DIE DOWN LATE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Upper Snake River Plain

When
August 26, 2:23 PM MST to August 28, 9:30 PM MST
Where
Upper Snake River Plain forecast zone
Reported by
Park/Forest Service

A 1,000 acre wire fire ignited on August 26th near the Ririe Reservoir and moved about 5 miles east of the Reservoir. The fire was considered contained on August 28th. No damage occurred.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2008Every state in 2008This day in weather historyWarnings in Idaho, August 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 133014.